Recent Blog Articles
When replenishing fluids, does milk beat water?
Safe, joyful movement for people of all weights
Slowing down racing thoughts
Are women turning to cannabis for menopause symptom relief?
3 ways to create community and counter loneliness
Helping children make friends: What parents can do
Can electrical brain stimulation boost attention, memory, and more?
Palliative care frightens some people: Here’s how it helps
Parents don't always realize that their teen is suicidal
Shift work can harm sleep and health: What helps?
Aspirin and bruising
- By Deepak L. Bhatt, M.D., M.P.H, Former Editor in Chief, Harvard Heart Letter
Ask the doctor
Q. After my recent heart attack, my cardiologist told me to start taking a low-dose daily aspirin. Since then, I’ve been noticing more bruising on my arms and legs. I’m not bothered by the cosmetic aspect, but I am worried that it means I may be bleeding on the inside.
A. Most bruises happen when a minor blow or injury damages the tiny blood vessels near the skin’s surface (capillaries). The trapped blood often appears as a black-and-blue mark that may change colors as it heals. Even slight bumps that you don’t even notice can cause bruises.
To continue reading this article, you must log in.
Subscribe to Harvard Health Online for immediate access to health news and information from Harvard Medical School.
- Research health conditions
- Check your symptoms
- Prepare for a doctor's visit or test
- Find the best treatments and procedures for you
- Explore options for better nutrition and exercise
I'd like to receive access to Harvard Health Online for only $4.99 a month.Sign Me Up
Already a member? Login ».
About the Author
Deepak L. Bhatt, M.D., M.P.H, Former Editor in Chief, Harvard Heart Letter
As a service to our readers, Harvard Health Publishing provides access to our library of archived content. Please note the date of last review or update on all articles.
No content on this site, regardless of date, should ever be used as a substitute for direct medical advice from your doctor or other qualified clinician.
Free Healthbeat Signup
Get the latest in health news delivered to your inbox!